Alert archive / Wisconsin / Frost Advisories in 2013
Frost Advisory 5, NWS Twin Cities, MN
NWS Twin Cities, MN issued this frost advisory at Sep 16, 2013, 7:52 PM CDT for Chippewa County, Eau Claire County, Rusk County, Wisconsin. It took effect at Sep 17, 2013, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2013, 7:52 PM CDT (00:52 UTC)
- In effect from
- Sep 17, 2013, 1:00 AM CDT
- Expired
- Sep 17, 2013, 6:35 AM CDT
- In force
- 6 hr
- Issued by
- NWS Twin Cities, MN
Counties Chippewa County, WI, Eau Claire County, WI, Rusk County, WI
The radar
The La Crosse radar (KARX), 141 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 0.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1712 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
812 WWUS73 KMPX 170052 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 752 PM CDT MON SEP 16 2013 ...FROST LIKELY AGAIN OVERNIGHT... .A FROST ADVISORY HAS BEEN ISSUED FOR TONIGHT FOR PORTIONS OF WEST CENTRAL WISCONSIN. THE ADVISORY INCLUDES RUSK... CHIPPEWA AND EAU CLAIRE COUNTIES... INCLUDING THE COMMUNITIES OF LADYSMITH... CORNELL AND AUGUSTA. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DIP INTO THE LOWER TO MIDDLE 30S TOWARDS DAYBREAK TUESDAY WITH AREAS OF FROST OCCURRING. THE FROST WILL DAMAGE OR COULD KILL SENSITIVE VEGETATION THAT IS NOT GIVEN PROTECTION FROM THE COLD. WIZ016-027-028-170900- /O.NEW.KMPX.FR.Y.0005.130917T0600Z-130917T1300Z/ RUSK-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 752 PM CDT MON SEP 16 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT TUESDAY. * TEMPERATURE: LOWER TO MIDDLE 30S. * IMPACTS: THE NEAR FREEZING TEMPERATURES...ESPECIALLY IN LOW LYING AREAS...WILL RESULT IN AREAS OF FROST. THE FROST WILL DAMAGE OR COULD KILL TEMPERATURE SENSITIVE VEGETATION THAT IS NOT GIVEN PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RAH
2 follow-up statements
893 WWUS73 KMPX 170852 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 352 AM CDT TUE SEP 17 2013 ...FROST POSSIBLE OVERNIGHT... .A FROST ADVISORY REMAINS IN EFFECT FOR TONIGHT FOR PORTIONS OF WEST CENTRAL WISCONSIN. THE ADVISORY INCLUDES RUSK... CHIPPEWA AND EAU CLAIRE COUNTIES... INCLUDING THE COMMUNITIES OF LADYSMITH... CORNELL AND AUGUSTA. CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DIP INTO THE MIDDLE TO UPPER 30S TOWARDS DAYBREAK TUESDAY WITH AREAS OF FROST OCCURRING. THE FROST WILL DAMAGE OR COULD KILL SENSITIVE VEGETATION THAT IS NOT GIVEN PROTECTION FROM THE COLD. WIZ016-027-028-171300- /O.CON.KMPX.FR.Y.0005.000000T0000Z-130917T1300Z/ RUSK-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 352 AM CDT TUE SEP 17 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURE: MIDDLE TO UPPER 30S. * IMPACTS: THE NEAR FREEZING TEMPERATURES...ESPECIALLY IN LOW LYING AREAS...WILL RESULT IN AREAS OF FROST. THE FROST WILL DAMAGE OR COULD KILL TEMPERATURE SENSITIVE VEGETATION THAT IS NOT GIVEN PROTECTION FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
057 WWUS73 KMPX 171135 NPWMPX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 635 AM CDT TUE SEP 17 2013 WIZ016-027-028-171245- /O.CAN.KMPX.FR.Y.0005.000000T0000Z-130917T1300Z/ RUSK-CHIPPEWA-EAU CLAIRE- INCLUDING THE CITIES OF...LADYSMITH...CHIPPEWA FALLS...BLOOMER... EAU CLAIRE...ALTOONA 635 AM CDT TUE SEP 17 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this frost advisory went out at Sep 16, 6:47 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Sep 16, 6:47 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 647 PM CDT MON SEP 16 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 304 PM CDT MON SEP 16 2013 A LOT MORE MOISTURE IS EVIDENT ACROSS IA/NE/SD THAN SOME OF THE MORNING MODEL RUNS DEPICTED...ESPECIALLY CONSIDERING THE MOSTLY CLOUDY SKIES WERE STILL ACROSS PORTIONS OF SC MN AS OF 3 PM. THE AMOUNT OF DEEP MOISTURE ADVECTING NE ACROSS THE FA WILL BE CRITICAL AS TO WHETHER SHRA OR JUST SPRINKLES DEVELOP ACROSS THE SE FA. AS OF 3 PM...A VERY SHARP SHRTWV WAS NOTED ON WV IMAGERY NEAR THE CO/NE/KS BORDER. THIS SHRTWV IS EXPECTED TO MOVE NE ACROSS NE/IA BY TUESDAY AFTN. STRONG LIFT ASSOCIATED WITH THE UPPER LEVEL DIVERGENCE ALONG THIS WAVE...WILL CREATE PRECIPITATION...BUT HOW FAR NORTH IS DEPENDENT ON THE DEPTH OF THE MOISTURE WHICH SOME MODELS ARE HAVING A HARD TIME DEPICTING. LATER SHIFTS WILL NEED TO MONITOR THE LOW LEVEL MOISTURE ACROSS IA AND HOW FAR NORTH THIS IS TRANSPORTED ACROSS MN ONCE THE WINDS SHIFT TO THE S/SE OVERNIGHT. WILL BE ON THE CONSERVATIVE SIDE AND CONTINUE WITH 20-30% ALONG THE IA BORDER...WITH MAINLY SPRINKLES ELSEWHERE ACROSS SOUTHERN MN AND WC WI. MEASURABLE PRECIPITATION IS EXPECTED TO STAY NEAR THE IA/MN BORDER THROUGH TUESDAY AFTN. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 304 PM CDT MON SEP 16 2013 TUESDAY NIGHT ARRIVES WITH INCREASING 925-850MB THETA-E ADVECTION AS THE LLJ NOSES INTO THE REGION AND IS ACCOMPANIED BY A WEAK MID LEVEL IMPULSE. WHILE INSTABILITY DOESN/T APPEAR FANTASTIC...BEST LI/S DO GRADUALLY BECOME NEGATIVE FROM SOUTH TO NORTH ACROSS THE FORECAST AREA DURING THE NIGHT...SO THUNDER HAS BEEN INCLUDED. PRECIP CHANCES APPEAR SLIGHTLY BETTER FROM SOUTH CENTRAL MN ACROSS WEST CENTRAL WI...SO HIGH CHANCE POPS HAVE BEEN MAINTAINED THERE. WEDNESDAY BRINGS MODERATING TEMPERATURES AS SURFACE CYCLOGENESIS ENSUES ACROSS THE NORTHERN PLAINS IN CONJUNCTION WITH THE AMPLIFYING NORTHERN ROCKIES TROUGH. BY WEDNESDAY AFTERNOON...H85 TEMPERATURES MODERATE TO OVER +20C. ALTHOUGH SURFACE WINDS WILL BE OUT OF THE SOUTHEAST...VS. A MORE FAVORABLE SOUTH/SOUTHWEST DIRECTION...STILL THINK LOW/MID 80S ARE ACHIEVABLE IN MN AREAS ALONG/SOUTH OF INTERSTATE 94. MID/UPPER 70S WILL BE MORE COMMON ELSEWHERE. THE AFOREMENTIONED SURFACE TROUGH NOSES INTO THE MPX CWA ON WEDNESDAY NIGHT...FOLLOWED BY THE PASSAGE OF THE MID LEVEL SHORTWAVE TROUGH TO THE NORTH ON THURSDAY. WHILE MODELS INDICATE THE POTENTIAL FOR SOME DRY SLOTTING DURING THAT TIME FRAME...30-40 POPS ARE WARRANTED GIVEN THE PROGGED SYNOPTICS. THE PRIMARY THREAT FOR STRONG TO SEVERE CONVECTION WOULD BE FROM EAST CENTRAL MN INTO WEST CENTRAL WI ON THURSDAY AFTERNOON/EVE WITH THE COLD FRONTAL PASSAGE. CONFIDENCE IN THE TIMING/INSTABILITY ARE RATHER LOW AT THIS POINT HOWEVER. A RETURN TO BELOW NORMAL TEMPERATURES RESULTS ON FRIDAY IN THE WAKE OF THE SYSTEM...AS COLD AIR ADVECTION OVERWHELMS THE AREA. WEST/NORTHWEST WINDS WILL LIKELY BE A BIT BRISK...WITH GUSTS TO 30 MPH APPEARING POSSIBLE. THE WEEKEND BRINGS DRY WEATHER AND NEAR NORMAL TEMPERATURES...AND THEN SOUTHERLY FLOW RETURNS EARLY NEXT WEEK. ALTHOUGH THE GFS AND ECMWF TIMING DIFFERS A BIT...BOTH BRING A FAIRLY DECENT SHORTWAVE AND AREA OF PRECIPITATION ACROSS THE REGION LATE MONDAY INTO TUESDAY... && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 647 PM CDT MON SEP 16 2013 MAIN CONCERN THIS CYCLE IS HOW FAST THE MVFR AND LOWER CIGS ACROSS THE CENTRAL PLAINS MAKE THERE WAY INTO THE TAF SITES. SHORT TERM GUIDANCE WOULD SUGGEST THAT KRWF AND KAXN WILL BECOME MVFR BETWEEN 12Z-15Z.. WHICH IS VERY SIMILAR TO PREVIOUS THINKING. IT SHOULD TAKE AWHILE FOR THE MVFR CIGS TO MOVE INTO EASTERN MN AND WEST CENTRAL WI WITH THE LOW LEVEL FLOW BEING SE. NONE THE LESS... CEILINGS SHOULD DETERIORATE BETWEEN 21Z-24Z AT KSTC AND KMSP AND AFTER 18/00Z AT KRNH AND KEAU. CIGS MAY BECOME IFR TUESDAY EVENING ALONG WITH SOME SPRINKLES/DRIZZLE. SE WINDS TONIGHT 5 TO 10 KNOTS INCREASING TO 12-18 KNOTS ON TUESDAY WITH GUSTS 18-23 KNOTS. KMSP...NO CONCERNS TONIGHT AND TUESDAY MORNING VFR CONDITIONS PREVAIL. MVFR CIGS ARRIVE TUESDAY AFTERNOON...WITH CURRENT THINKING AROUND 21Z...THEN PERHAPS LOWERING TO IFR TUESDAY NIGHT. SE WINDS TONIGHT LESS THAN 10 KNOTS INCREASING TO 12G18 KNOTS LATE TUESDAY MORNING. /OUTLOOK FOR KMSP/ WED...IFR/MVFR CIGS WITH SHRA. WINDS S 10 KTS. THU...MVFR CIGS WITH SHRA/TSRA. WINDS SW 10 KTS. FRI...VFR. WINDS NW 10 KTS. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && SHORT TERM...JLT LONG TERM...LS AVIATION...RAH
Hazardous weather outlook, Sep 16, 1:02 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 102 PM CDT MON SEP 16 2013 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 171815- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 102 PM CDT MON SEP 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. SEVERE WEATHER PROBABILITY IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Frost Advisories in Wisconsin, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.